MAUDE Adverse Event Report: BIOTRONIK AG PULSAR-18 T3 5/100/135; STENT, SUPERFICIAL FEMORAL ARTERY,

BIOTRONIK AG PULSAR-18 T3 5/100/135; STENT, SUPERFICIAL FEMORAL ARTERY,
Model Number 430492
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 peripheral self-expandable stent system was selected for treatment of a mildly calcified lesion in a mildly tortuous part of the sfa.The stent could not be released.The wheel on the release device turned without stopping and did not release the stent as intended.The system was removed, and another stent was implanted.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the outer shaft has not been retracted.Consequently, the stent has not been released.During the investigation, the device was dissected which revealed that the gluing between the retractable outer shaft and the metal tube which is welded onto the pull-wire has failed.The most probable root cause for the reported event is related to the manufacturing process of a component produced by a supplier.To prevent recurrence the respective internal departments were informed about this case.The supplier of the affected component was informed and acknowledged the complaint.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note that the initial report was submitted by biotronik, inc.(cfn/fei 1028232).The final report was submitted by biotronik ag (cfn 8043892, fei 3002808050).Complaint investigation: the returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation confirmed that the outer shaft has not been retracted.Consequently, the stent has not been released.During the investigation, the device was dissected which revealed that the gluing between the retractable outer shaft and the metal tube which is welded onto the pull-wire has failed.The most probable root cause for the reported event is related to the manufacturing process of a component produced by a supplier.To prevent recurrence the respective internal departments were informed about this case.The supplier of the affected component was informed and acknowledged the complaint.After capa closure: the issue triggered a corrective action in which the manufacturing process of a subassembly produced by the supplier was identified as root cause.Microscopic inspection showed that the adhesive has not well spread and only covers approx.1/3 of the actual bonding area.This was confirmed by ftir analysis.An additional root cause analysis was also performed by the supplier vistamed ltd.T/a freudenberg medical.To prevent recurrence, technical drawings were adjusted by freudenberg medical.
 
Event or Problem Description
It was reported that the icd sn (b)(6) was not interrogable anymore.An update from october 25, 2024, indicated that this lead was the predecessor lead to sn (b)(6).It was capped in 2016 due to malfunctioning at that time and is now also extracted effective (b)(6) 2024.

Brand Name
PULSAR-18 T3 5/100/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY,
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
ramona ergler
ackerstrasse 6
bulach, zurich, OR 8180
SZ   8180
8772459800
MDR Report Key21527460
Report Number1028232-2025-01146
Device Sequence Number13166509
Product Code NIP
UDI-Device Identifier07640130446908
UDI-Public(01)07640130446908(17)271105(10)10242503
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430492
Device Catalogue Number430492
Device Lot Number10242503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/10/2025
04/10/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/10/2025
11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown